Alert archive / Michigan / Gale Watches in 2015

Gale Watch 4, NWS Gaylord, MI

October 27, 2015

NWS Gaylord, MI issued this gale watch at Oct 27, 2015, 3:55 AM EDT. It took effect at Oct 28, 2015, 5:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 27, 2015, 3:55 AM EDT (07:55 UTC)
In effect from
Oct 28, 2015, 5:00 PM EDT
Expired
Oct 28, 2015, 4:05 PM EDT
In force
Issued by
NWS Gaylord, MI

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Oct 27, 3:32 AM EDT, 23 minutes earlier.

Area forecast discussion, Oct 27, 3:32 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
332 AM EDT TUE OCT 27 2015

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 333 AM EDT TUE OCT 27 2015

HIGH IMPACT WEATHER POTENTIAL...NONE.

SURFACE RIDGING EXTENDS FROM NEW ENGLAND TO FAR NORTHERN LAKE
SUPERIOR. WARM ADVECTION-RELATED PRECIP SEEMS TO HAVE LARGELY RUN
ITS COURSE IN EASTERN UPPER MI...THOUGH LOWER CLOUDS ARE STILL
EXTENSIVE THERE. TO THE SOUTH...RELATIVELY DRY E TO ESE SUB-
850MB FLOW IS IN PLACE. MEANWHILE...LOW PRESSURE IN THE LOWER MS
VALLEY IS SLOWLY MOVING NORTH...AND LEE-SIDE CYCLOGENESIS WILL
START CRANKING TODAY IN THE CENTRAL/SOUTHERN HIGH PLAINS. THE
LATTER TWO SYSTEMS WILL PHASE...RESULTING IN THE BEGINNINGS OF A
BORDERLINE BOMB LIFTING INTO NW IL BY WED MORNING. MOISTURE WILL
SURGE NORTH INTO THE REGION AHEAD OF THE LOW TONIGHT. PRECIP
TRENDS ARE THE MAIN CONCERN.

TODAY...A QUIET DAY. LINGERING LOW AND MID CLOUDS WILL GRADUALLY GET
USHERED NORTH AND EAST. SOME STRATOCU WILL LINGER IN EASTERN UPPER
UNTIL PERHAPS EARLY AFTERNOON...BEFORE MIXING/DRY ADVECTION WIN OUT.
MEANWHILE...CIRRUS WILL CONTINUE TO EXPAND/THICKEN ACROSS THE
REGION. NO RISK FOR PRECIP THANKS TO DRY SUB-700MB AIR...BUT ANY
SUNSHINE TODAY WILL BE FILTERED...LIMITING DIURNAL HEATING. MAX
TEMPS IN THE 50S.

TONIGHT...500MB RIDGING WILL MOVE NE OF MI...WHILE TROFFING DIGS
INTO THE CENTRAL PLAINS. DEEP SOUTHERLY FLOW (ABOVE 850MB) WILL
RESULT...WITH A RAPID SURGE IN ISENTROPIC ASCENT...ESPECIALLY
OVERNIGHT. CONTINUED DRY ADVECTION ON E/SE SUB-850MB WINDS WILL TRY
TO HOLD PRECIP BACK...BUT THAT WILL BE A LOSING EFFORT. CATEGORICAL
POPS IN ORDER FOR MOST LOCALES. EXCELLENT TIMING AGREEMENT RE PRECIP
ONSET FROM THE NAM/GFS...WILL FOLLOW FAIRLY CLOSELY. ONLY REAL
QUESTION IS WHETHER RAIN REACHES THE SAULT BY 12Z/8AM...IT WILL BE A
VERY CLOSE CALL. GFS NUMERICAL GUIDANCE LEANS TOWARD THE DRY
SIDE...MOST OF THE REST OF GUIDANCE SUGGESTS PRECIP GETS THERE IN
TIME. WILL KEEP POPS ON THE HIGH SIDE FOR THE SAULT...BUT PERHAPS A
LITTLE LOWER UP BY WHITEFISH PT. ANY ACTUAL MUCAPE LOOKS TO REMAIN
JUST SOUTH OF LOWER MI AND WI...NO MENTION OF THUNDER THIS FAR
NORTH. MIN TEMPS WILL BE MOST COMMONLY IN THE MID 40S...AND WILL
BE EARLY... WITH TEMPS TRYING TO RISE EVEN IN THE RAIN OVERNIGHT.

&&

.SHORT TERM...(WEDNESDAY THROUGH THURSDAY NIGHT)
ISSUED AT 333 AM EDT TUE OCT 27 2015

...RAINY AND WINDY...

REMNANT TROPICAL MOISTURE FROM WHAT WAS ONCE HURRICANE PATRICIA WILL
CONTINUE TO MOVE UP FROM THE SOUTH WEDNESDAY YIELDING WIDESPREAD
SHOWERS. THIS SYSTEM WILL THEN BE JOINED BY ENERGY DROPPING
SOUTHEAST OUT OF CANADA WHICH WILL DEEPEN THE SURFACE LOW AND
INCREASE OUR WINDS. COLDER AIR WITH THE NORTHERN SYSTEM MAY TRY TO
MIX SOME WET SNOWFLAKES IN WITH THE RAIN LATER WEDNESDAY NIGHT. LAKE
EFFECT/ENHANCED SHOWERS ARE THEN EXPECTED THURSDAY INTO POSSIBLY
THURSDAY EVENING. CLOSE CALL AS TO THE FORM OF PRECIPITATION WITH
MODEL SOUNDINGS/CROSS SECTIONS INDICATING AN ABOVE FREEZING LAYER OF
AROUND 2000 AGL THURSDAY (ONLY ABOUT 1000 AGL LATE WEDNESDAY NIGHT
AS THE UPPER TROUGH MOVES OVERHEAD) BUT WILL CONTINUE WITH THE RAIN
AND SNOW MIX SCENARIO. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED AT
THIS TIME BUT HAVE A SNEAKY SUSPICION THAT SOME SPOTS WILL GET A
QUICK COATING EARLY THURSDAY MORNING. TEMPERATURES WILL START OFF
FAIRLY MILD...RUNNING A FEW DEGREES ABOVE AVERAGE WEDNESDAY BEFORE
FALLING TO A FEW DEGREES BELOW AVERAGE THURSDAY.
MEANWHILE...SOUTHEAST WINDS WEDNESDAY MORNING WILL GRADUALLY SHIFT
INTO THE NORTHWEST THROUGH THURSDAY AND BE STRONG AND GUSTY AT TIMES
(ESPECIALLY NEAR THE LAKESHORES). RAINFALL AMOUNTS WILL GENERALLY
RANGE BETWEEN AROUND A HALF INCH SOUTHEAST TO AROUND AN INCH (OR
SLIGHTLY MORE) NEAR THE LAKE MICHIGAN SHORELINE.

&&

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 333 AM EDT TUE OCT 27 2015

...TURNING A LITTLE MILDER...

HEIGHTS QUICKLY REBOUND FRIDAY WITH A SHORT WAVE RIDGE MOVING ACROSS
THE REGION. MEANWHILE...AN UPPER LEVEL LOW CUT OFF FROM THE FLOW
ACROSS THE DESERT SOUTHWEST LOOKS LIKE IT WILL SPIT OUT A POCKET OF
MOISTURE WHICH WILL RAPIDLY HEAD NORTHEAST BRINGING CHANCES FOR RAIN
SHOWERS SATURDAY INTO SATURDAY NIGHT. THE EVOLUTION/TRACK OF THE
ACTUAL CUTOFF IS TOO TOUGH TO CALL...WITH SOLUTIONS RANGING FROM IT
WEAKENING/PASSING BY TO OUR SOUTH SUNDAY INTO MONDAY OR BRINGING IT
UP ACROSS OUR NECK OF THE WOODS. THIS SYSTEM WILL HAVE TO BE WATCHED
AS ITS TRACK WITH OBVIOUSLY AFFECT THE FORECAST BUT FOR NOW THE
VERY LOW/SLIGHT CHANCE POPS WILL HAVE TO DO. TEMPERATURES ARE
EXPECTED TO BE SLIGHTLY ABOVE AVERAGE FOR LATE OCT/EARLY NOV THROUGH
THE PERIOD WITH THE COLD AIR HELD AT BAY ACROSS NORTHWEST CANADA FOR
NOW.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 130 AM EDT TUE OCT 27 2015

VFR.

RELATIVELY DRY E TO SE LOW-LEVEL FLOW WILL REMAIN IN PLACE...JUST
SOUTH OF HIGH PRESSURE JUST NORTH OF SUPERIOR/HURON...AND
DEVELOPING LOW PRESSURE IN THE MS VALLEY. PLENTY OF MID/HIGH
CLOUDS THRU THE FORECAST...BUT SOLIDLY VFR. RAIN WILL SURGE IN
FROM THE SOUTH LATE TUESDAY NIGHT...PROBABLY ARRIVING AT MBL AT
THE VERY END OF THE TAF PERIOD.

EAST WINDS TODAY AND TONIGHT...A BIT BLUSTERY AT TIMES. LLWS MAY
MATERIALIZE EARLY TONIGHT IF SURFACE WINDS ARE LESS THAN EXPECTED.

&&

.MARINE...
ISSUED AT 333 AM EDT TUE OCT 27 2015

VARIOUS MARINE HEADLINES ARE BEING ISSUED THIS MORNING. LOW
PRESSURE IN THE LOWER MS VALLEY WILL MOVE NORTH...AND WILL
RAPIDLY STRENGTHEN BEGINNING LATE TONIGHT. THE LOW WILL PASS JUST
WEST OF LOWER MI ON WEDNESDAY. E TO SE WINDS WILL INCREASE SOME
TODAY...AND ESPECIALLY LATE TONIGHT. SMALL CRAFT ADVISORIES POSTED
FOR ALL WATERS. A FEW GALES FORCE GUSTS ARE POSSIBLE ON LAKE
HURON...WOULD NOT PRECLUDE AN UPGRADE TO A GALE WARNING THERE
CENTERED ON VERY LATE TONIGHT INTO WEDNESDAY MORNING.

A COLD FRONT WILL VEER WINDS TO SW BY WEDNESDAY NIGHT. GALE FORCE
GUSTS ARE POSSIBLE ON AT LEAST THE LAKE HURON AND LAKE MI WATERS.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM EDT
     WEDNESDAY FOR LHZ345>349.

     GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING FOR
     LHZ345>349.

LM...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM EDT
     WEDNESDAY FOR LMZ323-341-342-344>346.

     GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING FOR
     LMZ323-341-342-344>346.

LS...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM EDT
     WEDNESDAY FOR LSZ321-322.

&&

NEAR TERM...JZ
SHORT TERM...SULLIVAN
LONG TERM...SULLIVAN
AVIATION...JZ
MARINE...JZ
Hazardous weather outlook, Oct 27, 3:35 AM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
335 AM EDT TUE OCT 27 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-280745-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
335 AM EDT TUE OCT 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

A FEW GALE FORCE WIND GUSTS ARE POSSIBLE ON THE LAKE HURON NEARSHORE
WATERS VERY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE WITHIN THE NEARSHORE WATERS OF NORTHERN
LAKE MICHIGAN AND NORTHERN LAKE HURON LATER WEDNESDAY THROUGH
THURSDAY EVENING. GALE FORCE WINDS GUSTS ARE ALSO POSSIBLE ACROSS
WHITEFISH BAY ON LAKE SUPERIOR THURSDAY INTO THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

AJS

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:55 AM EDTSmall Craft AdvisoryAPX3 days

Nearby

Gale Watches in Michigan, 2015Every gale watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.